Thunderstorm Wind, Clearfield
- When
- August 9, 4:10 PM EST
- Where
- Clearfield County, Curwensville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.967, -78.517
Trees reported down in Curwensville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 9, 1:08 PM EST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 208 PM EDT SAT AUG 09 2003 WILL BE ISSUING A FLOOD WATCH OF MUCH OF CWA IN RESPONSE TO SLOW MOVING STORMS WHICH ARE PRODUCING LOCALLY HEAVY RAINFALL. WATCH COVERS ALL OF CWA EXCEPT FOR THE NORTHWEST. NORTH-CENTRAL AND SOUTH-CENTRAL CWA ARE AREAS THAT WERE HARDEST HIT OVER THE LAST 24 HRS WITH RAIN...SO THEY NEED TO BE WATCHED AS SOME HAD 2+ INCHES. SAME SYSTEM THAT HAS PLAGUED THE AREA FOR THE LAST WEEK CONTINUES TO PRODUCE HEAVY RAIN. ATTM...HEAVIEST RAIN IS IN THE EASTERN HALF OF CWA WITH CONCENTRATED AREA OVER EAST-CENTRAL AND NORTHEAST CWA. RAIN EXTENDS SOUTHWARD INTO VIRGINIA...WITH ISOLATED STORMS IN MARYLAND. WATER VAPOR SHOWS DRY AREA MOVING AROUND THE BASE AND NORTHWARD INTO WESTERN VIRGINIA AND SOUTHERN WEST VIRGINIA. THIS COULD ACCOUNT FOR ADDITIONAL INSTABILITY AND MORE CELLS FIRING. ANOTHER SHOT OF PRECIP TOMORROW AS ADDITIONAL SHORTWAVE MOVES THROUGH THE WESTERN HALF OF THE STATE. EASTERN TROUGH HANGS OUT UNTIL MID PART OF NEXT WEEK...BUT MODELS FINALLY SHOW SIGNS OF MOVEMENT. EXTENDED SHOWS UPPER TROUGH OUT OF AREA AND TEMPS START TO WARM A BIT...WHICH IS A BIG CHANGE FROM THE PERSISTENT RAIN WE HAVE HAD OVER THE LAST WEEK+. NEW ZONES OUT SOON. .CTP... PA...FLOOD WATCH ALL BUT NORTHWEST CWA. ONDREJIK
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-091115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 513 AM EDT SAT AUG 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED TO DEVELOP OVER THE STATE LATER TODAY AND OVERNIGHT. LOCAL FLOODING OF URBAN AND POOR DRAINAGE AREAS IS POSSIBLE WITH SOME OF THESE THUNDERSTORMS DUE TO THEIR SLOW MOVEMENT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-091845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1138 AM EDT SAT AUG 9 2003 ...HEAVY RAIN POSSIBLE THIS AFTERNOON AND TONIGHT... ANOTHER DAY OF WET WEATHER IS EXPECTED IN CENTRAL PENNSYLVANIA. A PERSISTENT UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO BRING UNSETTLED WEATHER TO THE STATE. SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING AND HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. RECENT RAINS HAVE SOAKED THE GROUND AND CAUSED SIGNIFICANT AND UNSEASONABLE RISES ON AREA STREAMS AND CREEKS. ADDITIONALLY RAINFALL WILL CONTINUE TO KEEP STREAMS AND CREEKS AT HIGH LEVELS. FLOODING OF POOR DRAINAGE AREAS AND SMALLER STREAMS AND CREEKS IS POSSIBLE ALONG WITH PONDING OF WATER ON ROADS. IF YOU LIVE NEAR A STREAM OR CREEK...BE AWARE OF RAPIDLY RISING WATER FROM HEAVY RAIN. MOTORISTS SHOULD BE ALERT TO PONDING OF WATER ON ROADS. NEVER ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS...THE DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. DO NOT LET CHILDREN PLAY NEAR STREAMS AND CREEKS OR NEAR DRAINAGE AREAS. RAPIDLY MOVING WATER IS EXTREMELY DANGEROUS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ONDREJIK
The State College radar (KCCX), 43 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees reported down in Curwensville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368946.